Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Publications [#235391] of Pankaj K. Agarwal

Papers Published

  1. Agarwal, PK; Sharir, M; Toledo, S, Applications of Parametric Searching in Geometric Optimization, Journal of Algorithms, vol. 17 no. 3 (1994), pp. 292-318, ISSN 0196-6774 [doi]
    (last updated on 2017/12/15)

    Abstract:
    We present several applications in computational geometry of Megiddo′s parametric searching technique. These applications include: (1) Finding the minimum Hausdorff distance in the Euclidean metric between two polygonal regions under translation; (2) Computing the biggest line segment that can be placed inside a simple polygon; (3) Computing the smallest width annulus that contains a given set of given points in the plane; (4) Given a set of n points in 3-space, finding the largest radius r such that if we place a ball of radius r around each point, no segment connecting a pair of points is intersected by a third ball. Besides obtaining efficient solutions to all these problems (which, in every case, either improve considerably previous solutions or are the first nontrivial solutions to these problems), our goal is to demonstrate the versatility of the parametric searching technique. © 1994 Academic Press. All rights reserved.

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320